MAUDE Adverse Event Report: CORDIS CORPORATION DGW .035 MC STR 150CM TEF; WIRE, GUIDE, CATHETER

CORDIS CORPORATION DGW .035 MC STR 150CM TEF; WIRE, GUIDE, CATHETER
Model Number 502581
Medical Device Problem Codes Fracture (1260); Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the use of a.035 emerald movable-core ptfe-coated straight tip150cm diagnostic guidewire the tip partially broke when removed.The device was visually inspected and the tip was partially detached (didn't detach completely) and it was frayed.The wire did not become fixed or caught at any time it was only when removed did the physician realized there was a strange curve.The physician assures no extra force was applied during use.The wire was removed from the dispenser by the distal floppy end.The procedure was carried out with a different non-cordis guidewire.There was no reported patient injury.The product was stored, handled, and prepped according to the instructions for use (ifu).The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user nor used for treatment of another lesion prior to the event.There was no difficulty tracking the wire through the vessel or lesion.The wire was not torqued against resistance and the wire behave ¿normally.¿ the device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, while using an.035 emerald movable-core ptfe-coated straight tip150cm diagnostic guidewire the tip partially broke when removed.The device was visually inspected, and the tip was partially detached (did not detach completely) and it was frayed.The wire did not become fixed or caught at any time.It was only removed because the physician realized there was a strange curve.The physician assures no extra force was applied during use.The wire was removed from the dispenser by the distal floppy end.The procedure was carried out with a different non-cordis guidewire.There was no reported patient injury.The product was stored, handled, and prepped according to the instructions for use (ifu).The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user nor used for treatment of another lesion prior to the event.There was no difficulty tracking the wire through the vessel or lesion.The wire was not torqued against resistance and the wire behaved ¿normally.¿ a non-sterile guidewire ¿dgw.035 mc str 150cm tef¿ was received for evaluation.The guidewire was returned inside the dispenser tube.The device was thoroughly inspected observing no damages or anomalies.A product history record (phr) review of lot 35265454 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaints reported by the customer as ¿distal tip-wires ~ frayed/split/torn - in patient¿ and ¿distal tip-wires ~ fractured - in patient¿ were not confirmed.The returned guidewire does not present with any damages or anomalies.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to lengthen the flexible segment of a movable core guidewire, gently withdraw the core.To shorten the flexible segment, push the core in carefully.Caution: when the guidewire is in a vessel, do not advance the movable core if the tip is in a curved shape.Never twist or force the core because excessive force may cause it to penetrate the coil and damage the vessel.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
DGW .035 MC STR 150CM TEF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15983537
Report Number1016427-2022-05433
Device Sequence Number20320853
Product Code DQX
UDI-Device Identifier10705032055550
UDI-Public(01)10705032055550(17)250731(10)35265454
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number502581
Device Catalogue Number502581
Device Lot Number35265454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS GUIDEWIRE.
Patient Age65 YR
Patient SexMale